Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS JSJ
NWS JSJ issued this flash flood warning at May 29, 2006, 4:24 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- May 30, 2006, 2:30 PM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 292134 CCA
FFWSJU
PRC003-005-099-300330-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED TO ADD RIVER NAME
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MOCA
AGUADILLA
AGUADA
* UNTIL 1130 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER...RIO CULEBRINAS
* AT 521 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE RISING TOWARD FLOOD STAGE AND WILL LIKELY RISE ABOVE
FLOOD STAGE BEFORE 6:30 PM FROM THE HEAVY RAINS ALL ALONG THE RIO
CULEBRINAS...BUT ESPECIALLY IN SAN SEBASTIAN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
MUNICIPALITIES OF MOCA AND THE BORDER BETWEEN AGUADILLA AND AGUADA.
ALTHOUGH ADDITIONAL RAINFALL AMOUNTS OF ONLY ONE HALF INCH OR LESS
ARE EXPECTED IN THE WARNED AREA...FLOODING HAS ALREADY OCCURRED IN
SAN SEBASTIAN AND THIS WATER WILL ARRIVE DOWNSTREAM SOON.
FLOOD WATERS ARE MOVING DOWN RIO CULEBRINAS FROM SAN SEBASTIAN TO
THE ATLANTIC OCEAN. THE FLOOD CREST IS EXPECTED TO REACH THE LOWER
REACHES BETWEEN AGUADA AND AGUADILLA AROUND 8 OR 9 PM AST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1842 6707 1836 6707 1836 6719 1843 6717
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 292344
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
735 PM AST MON MAY 29 2006
PRC003-005-099-300330-
MOCA-AGUADILLA-AGUADA-
735 PM AST MON MAY 29 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM AST FOR THE
FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
MOCA...AGUADILLA AND AGUADA
AT 729 PM AST...RIVER SENSORS ON THE RIO CULEBRINAS INDICATED THAT
THE RIO CULEBRINAS HAS CONTINUED TO RISE AND IS NOW MORE THAN 2 FEET
ABOVE THE FLOOD STAGE OF 24 FEET.
FLOOD WATERS ARE MOVING DOWN THE RIO CULEBRINAS SUCH THAT THE RIVER
IS NOW EXPECTED TO CREST BETWEEN 9 AND 10 PM. THE RIVER AT THE
MARGARITA DAM WILL ALSO CONTINUE TO RISE. AT 7:20 PM IT WAS LESS
THAN TWO FEET FROM THE FLOOD STAGE OF 14 FEET. IT IS LIKELY TO REACH
FLOOD STAGE BEFORE 9 PM AST.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT TRY TO
CROSS FLOODED ROADS WHERE DARKNESS CAN EASILY OBSCURE THE TRUE
DEPTH OF THE WATERS.
LAT...LON 1842 6707 1836 6707 1836 6719 1843 6717
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:36 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 29, 2:36 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 336 PM AST MON MAY 29 2006 .DISCUSSION...EARLY THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOPED OVER THE INTERIOR AND NORTHERN SLOPES OF PUERTO RICO. LATER ON THIS SHOWERS MOVE SLOWLY NORTHWEST AND AT THIS MOMENT THEY ARE CONCENTRATED OVER THE NORTHWEST SECTION OF PUERTO RICO...MAINLY OVER THE MUNICIPALITIES OF CAMUY...LARES AND HATILLO. THE DOPPLER RADAR ESTIMATES WERE AROUND 2 TO 3 INCHES AN HOUR. THEREFORE A FLASH FLOOD WARNING WAS ISSUED FOR THESE MUNICIPALITIES THROUGH 545 PM. ON TUESDAY...EXPECT CLEAR SKIES FOR MOST OF PUERTO RICO WITH EXCEPTION OF THE SOUTHEAST SECTION WERE ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO DEVELOP OVERNIGHT AND EARLY MORNING TUESDAY. BUT IN THE AFTERNOON LOCAL EFFECTS WILL COMBINE WITH AVAILABLE MOISTURE AND MARGINALLY FAVORABLE UPPER LEVEL WIND CONDITIONS AND PRODUCE SOME CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. A WEAK TROPICAL WAVE NOW LOCATED AT AROUND 56 W WILL CONTINUE TO MOVE WEST AT AROUND 10 MPH. THE GFS MODEL IS SUGGESTING THIS WAVE TO BE SOUTH OF THE LOCAL AREA ON WEDNESDAY MORNING. THIS WEATHER FEATURE ALTHOUGH IT IS EXPECTED TO REMAIN SOUTH OF PUERTO RICO IT WILL INCREASE THE CLOUD AND SHOWER COVERAGE ACROSS THE LOCAL FORECAST AREA. && .SYNOPSIS...A WEAK LOW WAS CENTERED NEAR 23.5 NORTH 63.5 WEST THIS AFTERNOON...MOVING NORTHWEST NEAR 10 KNOTS...WITH A BROAD TROUGH EXTENDING SOUTH SOUTHWEST TO NORTHWESTERN PUERTO RICO. THE TROUGH WILL DRIFT SLOWLY NORTHWEST ACROSS THE MONA PASSAGE THROUGH TUESDAY. MEANWHILE...A 1026 MB HIGH WAS NEARLY STATIONARY OVER THE CENTRAL ATLANTIC AND WILL SINK SLOWLY EAST SOUTHEAST INTO THE CENTRAL SUB-TROPICAL ATLANTIC AND WEAKEN THROUGH THURSDAY. && .MARINE...EXPECT WAVE HEIGHTS OF BETWEEN 2 TO 4 FEET ACROSS THE LOCAL WATERS FOR THE NEXT 48 HOURS BUT AS WINDS ARE EXPECTED TO INCREASE AFTER WEDNESDAY SEAS WILL ALSO INCREASE TO AROUND 3 TO 5 FEET. ALTHOUGH SEAS REMAIN SMALL...MARINERS SHOULD BE AWARE OF STRONG THUNDERSTORMS MOVING ACROSS THE LOCAL WATERS PRODUCING FREQUENT LIGHTNING...LOW VISIBILITIES AND STRONG WINDS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 40 30 30 40 STT 79 85 79 84 / 30 30 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, May 29, 5:00 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 29 2006 PRZ001>013-AMZ710>750-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST THROUGH MIDWEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST FEW DAYS. THE SOIL MAY BE SATURATED OR JUST TO DO SO...AND ANY ADDITIONAL RAIN WILL CAUSE URBAN AND FLASH FLOODING CONDITIONS AT LEAST THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL GET AFFECTED BY A MODERATE TO HEAVY SHOWER. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, May 29, 4:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SAN SEBASTIAN 18.34N 67.00W
05/29/2006 SAN SEBASTIAN PR DEPT OF HIGHWAYS
URBANIZACION SANTA TERESITA IN JUNCAL FLOODED.
&&
WSNELLLocal storm report, May 29, 4:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
506 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SAN SEBASTIAN 18.34N 67.00W
05/29/2006 SAN SEBASTIAN PR DEPT OF HIGHWAYS
QUEBRADA IN PUEBLO NUEVO FLOODED STREETS.
&&
WSNELLLocal storm report, May 29, 4:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
508 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SAN SEBASTIAN 18.34N 67.00W
05/29/2006 SAN SEBASTIAN PR DEPT OF HIGHWAYS
RIO CULEBRINAS IN BARRIO CALABASA FLOODING TO THE BRIDGE
AT ROUTE 119.
&&
WSNELLLocal storm report, May 29, 4:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
509 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM AVALANCHE SAN SEBASTIAN 18.34N 67.00W
05/29/2006 SAN SEBASTIAN PR DEPT OF HIGHWAYS
INTERSECTION OF HIGHWAYS 111 AND 441 FLOODED AT BARRIO
GUATEMALA
&&
WSNELLLocal storm report, May 29, 4:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
510 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD HATILLO 18.49N 66.82W
05/29/2006 CAMUY PR DEPT OF HIGHWAYS
CARRETERA 134 FLOODED IN BARRIO BAYANEY
&&
WSNELLLocal storm report, May 29, 4:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
512 PM AST MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SAN SEBASTIAN 18.34N 67.00W
05/29/2006 SAN SEBASTIAN PR DEPT OF HIGHWAYS
STREET FLOODING IN URBANIZACION LOS ALAMOS
&&
WSNELLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:53 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.